Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 211, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 3, 2011, 3:43 PM EDT for Washington County, Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2011, 3:43 PM EDT (19:43 UTC)
- Expired
- Jul 3, 2011, 4:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
County Washington County, OH
The radar
The Charleston,WV radar (KRLX), 141 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:23 PM EDT | HAIL 0.88 | 5 Nnw Newport, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
880
WUUS51 KRLX 031943
SVRRLX
OHC167-032030-
/O.NEW.KRLX.SV.W.0211.110703T1943Z-110703T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
* UNTIL 430 PM EDT
* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LOWER SALEM...OR 7 MILES NORTH OF MARIETTA...AND MOVING EAST AT 15
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWPORT.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
3 AND 15 IN OHIO.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3959 8126 3958 8126 3959 8124 3956 8103
3939 8123 3939 8126 3947 8153 3962 8146
TIME...MOT...LOC 1943Z 287DEG 13KT 3952 8143
$$
252 follow-up statements
967
WWUS51 KRLX 032009
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
409 PM EDT SUN JUL 3 2011
OHC167-032030-
/O.CON.KRLX.SV.W.0211.000000T0000Z-110703T2030Z/
WASHINGTON OH-
409 PM EDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL WASHINGTON COUNTY...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF NEWPORT...OR NEAR MARIETTA...MOVING
SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
3 AND 5 IN OHIO.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3956 8103 3939 8123 3939 8124 3944 8143
3945 8146 3955 8139 3956 8133
TIME...MOT...LOC 2009Z 298DEG 12KT 3946 8135
$$
08956
WWUS51 KRLX 032030
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
430 PM EDT SUN JUL 3 2011
OHC167-032040-
/O.EXP.KRLX.SV.W.0211.000000T0000Z-110703T2030Z/
WASHINGTON OH-
430 PM EDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
HAS EXPIRED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
3 AND 5 IN OHIO.
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY
WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3956 8103 3939 8123 3939 8124 3944 8143
3945 8146 3955 8139 3956 8133
TIME...MOT...LOC 2030Z 298DEG 12KT 3943 8127
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:39 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 3, 2:39 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 239 PM EDT SUN JUL 3 2011 .SYNOPSIS... COLD FRONT SLOWLY SAGS SOUTH INTO THE AREA TONIGHT...AND LINGERS IN THE SOUTH MONDAY. WEAK HIGH PRESSURE PREVAILS TUESDAY AND WEDNESDAY. ANOTHER COLD FRONT BRINGS CHANCES FOR PRECIPITATION THURSDAY. && .NEAR TERM /THROUGH MONDAY/... CURRENT LAPS DATA SHOWING A SURFACE LOW OVER SOUTHEAST OHIO...WITH A PRESSURE TROUGH EXTENDING INTO SOUTHWEST OHIO AND SOUTHERN INDIANA. THIS IS PRIDING CONVERGENCE...AND VISIBLE SATELLITE IMAGERY SHOWING ENHANCEMENT IN THE TOWERING CUMULUS CLOUDS. THE FIRST ECHOES OF THE AFTERNOON NOW SHOWING UP ON RADAR IN ILN TERRITORY...AND EXPECTED SHORTLY IN OUR SOUTHEAST OHIO COUNTIES. THE BIGGEST QUESTION IN THE FORECAST THROUGH THE EARLY PART OF TONIGHT IS THE COVERAGE OF THE THUNDERSTORMS. IN EFFORTS TO GO WITH A DETERMINISTIC FORECAST...KEEP THE LIKELIES IN THE NORTHERN CWA THIS AFTERNOON...AND CLOSER TO THE MOUNTAINS THIS EVENING. NOT A LOT OF CONCERN FOR SEVERE WEATHER HERE WITH WATER LOADING IN A HIGH PRECIPITABLE WATER SOUNDING AND WEAK FLOW ALOFT. THE FRONT/PRESSURE TROUGH BECOMES DIFFICULT TO TRACK INTO THE OVERNIGHT...BUT DO HAVE IT MOVING INTO THE SOUTHERN AND EASTERN PORTIONS OF WEST VIRGINIA. LEAVE SLIGHT CHANCE POPS IN GIVEN THIS BOUNDARY...BUT TRY TO CLEAR THE SKY TO A DEGREE BEHIND THE FRONT. A COUPLE OF WEAK SHORT WAVE TROUGH AXES APPEAR IN THE NORTHWEST FLOW ALOFT MONDAY. THESE ARE NOT OVERLY IMPRESSIVE FEATURES...AND NEITHER IS THE AVAILABLE MOISTURE...BUT HAVE OPTED FOR SLIGHT CHANCE INTO MONDAY. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... MODELS ARE IN DESCENT AGREEMENT SHOWING AN H5 HEIGHT SHORT WAVE ACROSS THE OH VALLEY BY TUESDAY 18Z. HOWEVER...DIFFERENCES EXIST IN THE STRENGTH AND POSITION OF THE ASSOCIATED VORTICITY MAXIMUM. WHILE THE GFS BRINGS AN ELONGATED VORTICITY FEATURE FROM CENTRAL KY...NORTHEAST ACROSS WV...CONTINUING INTO SOUTHERN PA...THE CMC AND ECMWF SHOW THIS VORT FEATURE FURTHER SOUTH ALONG KY EAST NORTHEAST ACROSS EXTREME SOUTHERN WV. THE NAM IS THE WEAKER OF ALL MODELS WITH A VERY DIFFUSED VORT FEATURE. BLENDED GFS/CMC SOLUTIONS...ALLOWING POPS AND ASSOCIATED WEATHER TO EXIT THE CENTRAL AND SOUTHERN SECTIONS MONDAY NIGHT. WITH DRY AIR COLUMN EVIDENT IN MODEL SOUNDINGS...AND LACK OF FORCING...OPTED TO KEEP DRY WEATHER TUESDAY AND WEDNESDAY AS A WEAK HIGH PRESSURE DEVELOPS. HIGH PRESSURE WILL LIKELY SETTLE IN BEHIND THE SHORT WAVE FOR TUESDAY...WITH DRY WEATHER AND NEAR SEASONAL TEMPERATURES. TEMPS WILL BE NEAR SEASONAL LEVELS...DUE MAINLY TO CLOUDS AND SHOWERS SOUTH...TO SLIGHTLY COOLER AIR NORTH FOR TUESDAY. WARMER THAN NORMAL TEMPERATURES EXPECTED WEDNESDAY PER PLENTY OF SUNSHINE. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MODEL TRY TO BRING ANOTHER BROADER BUT WEAKER H5 TROUGH INTO THE AREA...UNDER NORTHWEST FLOW WEDNESDAY NIGHT. A COLD FRONT WILL FOLLOW WITH ADDITIONAL H5 SHORT WAVES ON THURSDAY. KEPT CHANCE POPS FOR NOW IN DAY 4 AS MODELS CONTINUES TO HAVE A GOOD GRIP ON THESE SYSTEMS. DECREASED POPS TO SLIGHT CHANCE BEHIND THE FRONT THURSDAY NIGHT AND EARLY FRIDAY. HAVE NO POPS/WX FOR THE REST OF NEXT WEEKEND. WENT WITH HPC TEMPERATURES GUIDANCE THROUGH THE PERIOD. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... CHALLENGING TAFS TODAY WITH THE CONVECTIVE POTENTIAL AND TIMING. DO HAVE TEMPO TSRA CB IN A FEW SITES...MAINLY NORTH THROUGH THE EVENING TIME PERIOD. WITH CONVECTION ALREADY FIRING...THIS SEEMS REASONABLE. NOT EXPECTING MUCH IN THE WAY OF WIND OR HAIL...GIVEN THE SATURATED SOUNDINGS AND HIGH FREEZING LEVELS. DO HAVE SOME CLEARING LATE TONIGHT AS THE CONVECTION CEASES AND THE CONVECTIVE DEBRIS EVAPORATES...SO SOME LATE IFR IS NOT OUT OF THE QUESTION WITH VALLEY FOG. ALTHOUGH HAVE SOME SLIGHT CHANCE POPS INTO MONDAY...VFR IS EXPECTED TO PREVAIL THROUGH 18Z. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: CONVECTIVE TIMING AND COVERAGE...AND THE QUESTION OF FOG DEVELOPMENT LATE TONIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H M AFTER 18Z MONDAY... IFR OR WORSE FOG EXPECTED AGAIN FOR MOST VALLEYS DURING PREDAWN HOURS TUESDAY MORNING AND POSSIBLY WEDNESDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26/ARJ NEAR TERM...26 SHORT TERM...ARJ LONG TERM...ARJ AVIATION...26
Hazardous weather outlook, Jul 3, 3:43 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 343 AM EDT SUN JUL 3 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-040745- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 343 AM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:09 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Washington | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.